MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA083902A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
The following information was reported to gore by the field sales associate: on (b)(6) 2024, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was implanted in the left iliac artery to treat vessel stenosis.It was reported that a 8 mm x 39 mm vbx device was advanced onto an unknown size/brand guidewire, and through an unknown size/brand introducer sheath without difficulty.However, the vbx device delivery catheter was unable to advance across the target lesion.Consequently, the physician decided to withdraw the device.During withdrawal, the vbx device stent graft became dislodged.The physician was able to deploy the dislodged vbx device stent graft into the left iliac artery.The procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the device met pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
The primary reported complaint of an inability to advance the vbx device to the target location could not be independently confirmed with the information available, including evaluation of the returned vbx device.The cause of the difficulty advancing the vbx device could not be established.After the reported difficulty advancing the vbx device, there was an attempt to withdraw the vbx device back into the introducer sheath, and it was reported that the vbx device endoprosthesis became dislodged.The vbx device delivery system was returned for evaluation without the endoprosthesis, consistent with the complaint details as reported.Per the ifu, withdrawing the vbx device endoprosthesis back into the sheath can lead to various issues including dislodgment of the endoprosthesis.Users are instructed in the ifu to withdraw the vbx device endoprosthesis to a position close to the introducer sheath, rather than withdrawing it into the sheath, then removing both in tandem.The root cause of the vbx device endoprosthesis dislodgement is consistent with the use error of attempted withdrawal of the fully introduced endoprosthesis back into the introducer sheath.The complaint reports a stent dislodgement failure mode, which was confirmed during the engineering evaluation.The stent dislodgement failure mode is consistent with the device being withdrawn through the introducer sheath despite the ifu advising against doing so.The complaint also reports an inability to advance the catheter failure mode, which could not be confirmed during the evaluation, as the device is no longer representative of the as-received state to the user.Thus, replicating the aforementioned failure mode was not possible.
 
Event or Problem Description
The following information was reported to gore by the field sales associate: on (b)(6) 2024, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was implanted in the left iliac artery to treat vessel stenosis.It was reported that a 8 mm x 39 mm vbx device was advanced onto an unknown size/brand guidewire, and through an unknown size/brand introducer sheath without difficulty.However, the vbx device delivery catheter was unable to advance across the target lesion.Consequently, the physician decided to withdraw the vbx device.Reportedly, the vbx device was withdrawn into the introducer sheath (not in tandem) and the vbx device stent graft became dislodged.The physician was able to deploy the dislodged vbx device stent graft with an unknown brand pta balloon into the left iliac artery.The procedure was completed with no adverse consequences to the patient.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
amy mckeown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18806894
Report Number2017233-2024-04671
Device Sequence Number7360868
Product Code PRL
UDI-Device Identifier00733132637317
UDI-Public00733132637317
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2026
Device Catalogue NumberBXA083902A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown